Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 42, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 28, 2017, 10:37 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 10:37 PM EST (03:37 UTC)
- Expired
- Nov 30, 2017, 4:00 AM EST
- In force
- 29 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
392 WHUS72 KMLB 290337 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1037 PM EST TUE NOV 28 2017 AMZ572-575-291500- /O.NEW.KMLB.SC.Y.0042.171129T0337Z-171129T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 1037 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS...EAST WINDS TO 20 KNOTS. * WAVES/SEAS... UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
2 follow-up statements
898 WHUS72 KMLB 290931 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EST WED NOV 29 2017 AMZ555-570-292100- /O.EXB.KMLB.SC.Y.0042.000000T0000Z-171129T2100Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM- 431 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...EAST WINDS TO 20 KNOTS. * WAVES/SEAS... UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ572-575-292100- /O.EXT.KMLB.SC.Y.0042.000000T0000Z-171129T2100Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 431 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...EAST WINDS TO 20 KNOTS. * WAVES/SEAS... UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
711 WHUS72 KMLB 292014 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 314 PM EST WED NOV 29 2017 AMZ555-570-292115- /O.CAN.KMLB.SC.Y.0042.000000T0000Z-171129T2100Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM- 314 PM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THESE WATERS INTO THE EVENING FOR SEAS UP TO 6 FEET. $$ AMZ572-575-300900- /O.EXT.KMLB.SC.Y.0042.000000T0000Z-171130T0900Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 314 PM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...EAST TO NORTHEAST WINDS 15 TO 20 KNOTS. * WAVES/SEAS... UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 10:30 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 28, 10:30 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1030 PM EST Tue Nov 28 2017
.UPDATE...
Current...Positive tilt upper level trough extends from the eastern
GOMEX across north Florida, with two distinct mid level short waves
south of Mobile Bay and over the north central peninsula. Forced
ascent over/offshore the southern half CWA is helping to generate
shower bands/clusters from about 100E DAB to near Cape Canaveral,
and north/east of Lake Okeechobee. Current temps range from the U60s
inland to the M70s along the Treasure Coast.
Overnight...While current radar trends support POPs maybe a little
higher over the SE CWA and especially offshore, the mid level trough
over the north-central peninsula will slowly drift east and offshore
overnight. This seems likely to keep highest coverage/heaviest rains
east of the coast. Still weak low level moisture convergence from a
nocturnally induced coastal trough should be able to maintain itself
overnight. Current POPs look OK for the most part over land. Will
make a local tweak to increase numbers considerably for Martin
County and to a lesser extent St Lucie. Other than that, no more
than some minor adjustments to grid params are needed.
&&
.AVIATION...Prevailing VFR. Threat for MVFR CIGs and MVFR-IFR VSBYs
in coastal showers overnight from TIX-MLB. 00Z TAF package went with
VCSH, and have already AMD to add 2-hour TEMPO precip at KSUA. Could
see additional AMDs in this corridor, especially again at KSUA given
the cluster of +SHRA lingering to their SE.
&&
.MARINE...Current buoy obs show winds 19P24KT and 6.5FT at 41009 and
5.6FT at 41114. Given the persistence of the winds, the lengthening
fetch, and the small nocturnal marine wind increase that we often
see over the Atlantic, will be raising SCA for low end conditions
(20KT/7FT for the 20-60NM legs from Brevard southward.
&&
UPDATE/AVIATION...Cristaldi
RADAR/IMPACT WX...Ulrich
&&
.PREV DISCUSSION... /issued 236 PM EST Tue Nov 28 2017/
Wednesday...A mid level shortwave trough will move southeast from
the Florida east coast through the day with low level winds from
ENE/NE. Deeper moisture across srn sections and some mid level
support ahead of the advancing wave through mid afternoon should
focus highest shower chances across far southeast sections in the 30-
50 percent range. Drier mid level air across nrn areas and some
subsidence behind the 500 mb wave axis should keep convection low
topped and will advertise just a 20 percent POP portions of the
north with a slight chance for onshore moving showers. Highs will
again be above normal ranging from the upper 70s Volusia coast to
the lower 80s interior and south.
Thursday-Friday...High pressure parked over the southeastern U.S.
will keep the onshore flow regime in place across the area. On
Thursday, rain chances will be primarily limited to onshore moving
showers from the Atlantic. Moisture will be pretty scarce as
forecast soundings show what little moisture there is confined below
850 mb with very dry air above. This should limit overall shower
coverage and keep any showers shallow in nature. A slight chance of
showers is advertised for all coastal counties, and with the
strength of the onshore flow, can't rule out an isolated shower
making it as far inland as Osceola, Okeechobee, and eastern Orange
counties.
A weak frontal boundary approaching the southeastern U.S. pushes the
low-level high pressure southward over northern Florida on Friday.
This will result in increased subsidence and warming temperatures
aloft effectively putting a lid on any rain chances for most of the
area.
Onshore flow and winds staying elevated overnight will keep low
temperatures above climo, especially along the coast. Lows Thursday
morning will be only be in the low to mid 60s with upper 60s along
the coast from Melbourne southward. Expect lows to be a couple
degrees cooler on Friday morning but have still gone slightly above
guidance along the coast due to the onshore flow continuing. High
temperatures will be a degree or two either side of 80 each day.
Sat-Mon...Mid level trough digging southeast from the Great Lakes
region will develop an area of low pressure off the northeast U.S.
coast into the weekend. This will drag a weak back door front
through the area into late Sunday, with little in the way of
precipitation or cooling expected with this boundary. Onshore flow
Saturday briefly becomes north to northeast as front moves through
Sunday, and then ridge building in north of the area will veer flow
back to the east-northeast into Monday. Rain chances remains low
through through the period with temperatures near to slightly above
normal.
&&
.AVIATION...
Isolated-scattered SHRA mainly north of KMLB-KISM line will decrease
in coverage into early evening with VFR conditions mainly outside of
shallow convection. Isolated SHRA should develop over the Atlc
tonight and move toward the KSUA-KFPR corridor. Some patchy MVFR BR
will affect interior areas/terminals from 09z-12z.
&&
.MARINE...
Tonight...East winds to 15-20 knots into the evening will decrease
slightly overnight. Seas at Buoy 41009 still running close to 6 ft
so will initialize headlines with SCEC for all the waters except the
Volusia nearshore waters.
Wednesday...ENE winds will back to the NE between 13-17 knots. Seas
will remain poor, still up to 5-6 ft offshore and 3-5 ft near shore.
Thursday-Friday...Poor boating conditions on Thursday with lingering
5-6 ft seas and NE winds around 15 kt in the offshore waters. 4-5
ft seas nearshore with NE winds 10-15 kt. Conditions improve
somewhat on Friday in the northern waters. Seas will gradually
subside to 3-4 ft with winds around 10-15 kt. Seas of 3-5 ft with
winds of 15-20 kt can be expected in the southern waters for Friday.
Sat-Sun...Onshore winds will briefly become N/NE into Sunday,
increasing up to 10-15 knots behind a weak back door front into the
late afternoon and evening. Seas will generally range between 3-5
feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 78 63 78 / 20 20 20 20
MCO 65 81 63 81 / 10 20 10 10
MLB 70 81 69 80 / 20 30 20 20
VRB 70 81 69 80 / 30 40 30 20
LEE 64 81 62 80 / 10 10 10 10
SFB 64 80 63 81 / 10 20 10 10
ORL 65 82 64 81 / 10 20 10 10
FPR 69 81 69 80 / 30 40 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST Wednesday for Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&Hazardous weather outlook, Nov 28, 10:30 PM EST, 7 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1030 PM EST Tue Nov 28 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-291100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1030 PM EST Tue Nov 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... East winds of 15 to 20 knots will build seas up to 7 feet over the offshore waters of Brevard County and the Treasure Coast. A Small Craft Advisory is in effect for this area through Wednesday morning. Elsewhere, small craft operators should exercise caution. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A moderate rip current threat will continue at the beaches this week with rough surf developing mid week. Boating conditions will remain poor into Wednesday as breezy east winds build wind waves and swell over the Atlantic coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed overnight. Volkmer/Ulrich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:24 PM EST | Areal Flood Advisory | MLB | Martin | 96 min |
| Nov 29, 2:53 AM EST | Special Weather Statement | MLB | Indian River | 37 min |
| Nov 29, 3:00 AM EST | Areal Flood Advisory | MLB | Indian River | 2 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.